May 18, 2013
I have a few questions. To start, I'm recently HIV positive and have been dealing with it well with a good support group of family and friends. I have had PTSD with bad panic attacks for 6-9 months now and have decided to go on medication. I was on Zoloft many years ago for 9 months after losing my parents. It worked well after horrible side effects (I am very drug sensitive).I tried to go back on Zoloft this time round but was too much even with a tiny bite of the pill and taking diazepam.
So I have chosen a new drug called Valdoxan. I don't know much about it other than it has the least side effects but it does work and my treating doctor wants it too. Do you have any information? Second, no research has been done on this drug with HIV on or off anti viral meds....
Any help would be great.
| Response from Dr. Fawcett
Thanks for writing. Valdoxan is a unique antidepressant that works on melatonin. I could not find any literature concerning its interaction with antiretrovirals, nor have I had any experience with it. You don't mention if you have been diagnosed with depression, or if you are using the antidepressant to treat PTSD. Non-medication treatments show good response for trauma. If you are treating for depression, remember that psychotherapy is an essential adjunct. People have much better outcomes when they combine medication with some form of talk therapy.
You are fortunate that your baseline numbers are good. You should consult with a mental health professional to be certain you have access to a complete range of treatments for PTSD.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Sore On Mouth After Handjob Worried I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- How Long Does The Hpv Vaccine Last?
- Irritation On Penis Tip After Sex Syphilis Sti
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.